MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALVE WITH TEFLON CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALVE WITH TEFLON CUFF; HEART-VALVE, MECHANICAL
Model Number 21ATJ-503
Medical Device Problem Codes Incomplete Coaptation (2507); Patient-Device Incompatibility (2682); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2002, a 21mm masters series heart valve with teflon cuff was successfully implanted in a patient's aortic valve.In (b)(6) 2023, the patient had a medical examination and the patient displayed symptoms of aortic stenosis: shortness of breath/dyspnea on exertion.An echocardiogram (echo) was performed, and mild-moderate aortic stenosis was confirmed.In may, the aortic stenosis progressed, and it was decided that valve replacement was necessary.On (b)(6) 2023, the device was explanted and a 19mm epic valve was implanted.Pannus was seen circumferentially on the inflow side of the masters valve, which indicated that the valve was not completely opening.The patient was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Additional Manufacturer Narrative
An event of stenosis 21 years after the masters valve was implanted resulting in explant of the valve was reported.The valve was received for examination and no pannus or tissue was noted on the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that there was no change in appearance noted on the valve at explant and that the problem was not with the valve.The reported pannus on the inflow side of the valve could have contributed to the stenosis and incomplete coaptation reported.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
MASTERS SERIES HEART VALVE WITH TEFLON CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17144562
Report Number2135147-2023-02622
Device Sequence Number5577600
Product Code LWQ
UDI-Device Identifier05414734028578
UDI-Public05414734028578
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21ATJ-503
Device Catalogue Number21ATJ-503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient Weight50 KG